Alert archive / Tennessee / Heat Advisories in 2021

Heat Advisory 3, NWS Nashville, TN

July 29, 202111 counties in Tennessee

NWS Nashville, TN issued this heat advisory at Jul 29, 2021, 1:58 PM CDT for 11 counties in Tennessee. It took effect at Jul 30, 2021, 11:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 1:58 PM CDT (18:58 UTC)
In effect from
Jul 30, 2021, 11:00 AM CDT
Expired
Jul 30, 2021, 6:00 PM CDT
In force
7 hr
Issued by
NWS Nashville, TN

Counties Bedford County, TN, Giles County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Perry County, TN, Rutherford County, TN, Wayne County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
853 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

513 
WWUS74 KOHX 291858
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
158 PM CDT Thu Jul 29 2021

TNZ056>062-075-093>095-300000-
/O.NEW.KOHX.HT.Y.0003.210730T1600Z-210730T2300Z/
/O.CON.KOHX.HT.Y.0002.000000T0000Z-210730T0000Z/
Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Bedford-
Wayne-Lawrence-Giles-
Including the cities of Linden, Lobelville, Centerville, 
Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
158 PM CDT Thu Jul 29 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM CDT FRIDAY...

* WHAT...For this afternoon's Heat Advisory, heat index values up
  to 109. For the tommorrow's Heat Advisory, heat index values up
  to 107 expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...For this afternoon's Heat Advisory, until 7 PM CDT this
  evening. For tomorrow's Heat Advisory, from 11 AM to 6 PM CDT 
  Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TNZ005>010-023>031-300000-
/O.CON.KOHX.HT.Y.0002.000000T0000Z-210730T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
and Gainesboro
158 PM CDT Thu Jul 29 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to around 105 to 110 expected.

* WHERE...West of the Cumberland Plateau.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

27
3 follow-up statements
127 
WWUS74 KOHX 292343
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
643 PM CDT Thu Jul 29 2021

TNZ056>062-075-093>095-301200-
/O.CAN.KOHX.HT.Y.0002.000000T0000Z-210730T0000Z/
/O.CON.KOHX.HT.Y.0003.210730T1600Z-210730T2300Z/
Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Bedford-
Wayne-Lawrence-Giles-
Including the cities of Linden, Lobelville, Centerville, 
Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
643 PM CDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT ON FRIDAY FROM 11 AM TO 6 PM CDT...

...HEAT ADVISORY FOR TODAY HAS BEEN CANCELLED...

* WHAT...Heat index values as high as 107 expected.

* WHERE...Southwest portions of Middle Tennessee.

* WHEN...From 11 AM to 6 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TNZ005>010-023>031-300045-
/O.CAN.KOHX.HT.Y.0002.000000T0000Z-210730T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
and Gainesboro
643 PM CDT Thu Jul 29 2021

...HEAT ADVISORY FOR TODAY HAS BEEN CANCELLED...

Temperatures will continue to fall this evening with heat index
values dropping, and the heat advisory has been cancelled.

$$

Shamburger
909 
WWUS74 KOHX 300750
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
250 AM CDT Fri Jul 30 2021

TNZ056>062-075-093>095-302300-
/O.CON.KOHX.HT.Y.0003.210730T1600Z-210730T2300Z/
Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Bedford-
Wayne-Lawrence-Giles-
Including the cities of Linden, Lobelville, Centerville, 
Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
250 AM CDT Fri Jul 30 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CDT THIS EVENING...

* WHAT...Heat index values as high as 108 expected.

* WHERE...Southwest portions of Middle Tennessee.

* WHEN...From 11 AM to 6 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
973 
WWUS74 KOHX 301906
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
206 PM CDT Fri Jul 30 2021

TNZ056>058-060-093>095-310000-
/O.NEW.KOHX.HT.Y.0004.210731T1700Z-210731T2300Z/
/O.CON.KOHX.HT.Y.0003.000000T0000Z-210730T2300Z/
Perry-Hickman-Lewis-Maury-Wayne-Lawrence-Giles-
Including the cities of Linden, Lobelville, Centerville, 
Hohenwald, Columbia, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
206 PM CDT Fri Jul 30 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM CDT SATURDAY...

* WHAT...For this afternoon's Heat Advisory, heat index values up
  to 110. For tomorrow's Heat Advisory, heat index values up to 
  106 expected.

* WHERE...Perry, Hickman, Lewis, Maury, Wayne, Lawrence and 
  Giles Counties.

* WHEN...For this afternoon's Heat Advisory, until 6 PM CDT this
  evening. For tomorrow's Heat Advisory, from noon to 6 PM CDT 
  Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TNZ059-061-062-075-302300-
/O.CON.KOHX.HT.Y.0003.000000T0000Z-210730T2300Z/
Williamson-Marshall-Rutherford-Bedford-
Including the cities of Franklin, Brentwood, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, and Shelbyville
206 PM CDT Fri Jul 30 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Heat index values as high as 108 expected.

* WHERE...Southwest portions of Middle Tennessee.

* WHEN...From 11 AM to 6 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

27

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this heat advisory went out at Jul 29, 12:49 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 29, 12:49 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1249 PM CDT Thu Jul 29 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Grid update was done earlier when I pulled the Fog Advisory, but
there weren't really any changes. If you go by the "10 at 10"
theory, we should creep up on the 99 we currently have forecast at
BNA, but the triple digit record streak could still be intact
after today. Either way, please take precautions to protect
yourself from heat related illnesses and drink water.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR will continue through much of the TAF period. Light westerly
winds persist, becoming more NNW at the end of the forecast. There
is a chance that additional cloud cover and VCSH/VCTS arrive
around 12z Fri, but confidence was too low to include for now.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Bedford-Cheatham-
Clay-Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Perry-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-Williamson-
Wilson.

&&

DISCUSSION......Unger
AVIATION........Schaper
Hazardous weather outlook, Jul 29, 7:45 AM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
745 AM CDT Thu Jul 29 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-301245-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
745 AM CDT Thu Jul 29 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A heat advisory is in effect for locations west of Cumberland
Plateau Region late this morning through afternoon hours today.
Heat index values will range from around 105 to 109 degrees.

Some strong thunderstorms maybe possible after midnight tonight
across Upper Cumberland Region which could result in brief heavy
rainfall leading to localized minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat index values of around 105 degrees maybe possible for locations
west of Cumberland Plateau Region Friday afternoon.

Some strong thunderstorms may be possible mainly during afternoon
through early evening hours Friday through Sunday. Main concerns
with any strong thunderstorm development will be gusty strong winds
and brief heavy rainfall which could lead to localized minor
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:23 AM CDTDense Fog AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more4 hr

Nearby

Heat Advisories in Tennessee, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.